Doctor insights on:
Gerd And Heartburn And Carafate
Diagnosised w/mild antral gastritis & mild GERD waiting 4 h pylori results-take Prilosec bid & carafate-can not eating enough cause break thru reflux?
I'm taking Zantac 75 and Carafate (sucralfate) for GERD and esophigitus. My poop is light yellow and green. Could it be from the medicine?
Yes: The carafate (sucralfate) can mix with the stool and influence the color of the stool. See if stool color changes with not taking carafate (sucralfate) for to bowel movements. Only if the color change persists after you stop the carafate (sucralfate), and the stool flooats and is excessively maladorious should you be re-evaluated. Read moreSee 1 more doctor answer
Carafate (sucralfate) prescribed for GERD symptoms. Second night taking it woke up with intense burning in stomach, abd, arms, chest. Should I keep taking it?
Possible Interaction: Carafate (sucralfate) is often prescribed in conjunction with other acid-controlling medications such as PPI's like omeprazole. Sucralfate can make it harder for the body to absorb PPIs. If you do, try to take the two medications 30-60 minutes apart. The burning arms is difficult to explain. Overall, discontinuing this less common medication for GERD, and asking your doctor for alternatives might be best. Read more
Diagnosed w/mild antral gastritis & mild GERD waiting 4 h pylori results-take Prilosec bid & carafate-still experience burning, tight stomach, reflux?
I came off Carafate (sucralfate) due to nausea. Used drops of ciprofloacin for eye. Nausea won't go away. I do have gerd, hiatel hernia, ulcers, diverticulosis?
Severe GERD, mod chronic inflamm @ GE junc. On max PPI, sucralfate, raised HOB, diet. Thick mucous, no h. hernia, no Barrett's. Alt tx, home rem?!?
I have heard: Aloe juice is helpful I've also heard it tastes awful. Sorry : ( Read more
Have slight nausea hurt in left stomach. I feel full...can't eat much. Could it be diverticulosis. On colace. I had BM. Stopped Carafate (sucralfate) for heartburn?
Heartburn/dyspepsia: If you mean "hurt in left stomach" is in the left UPPER abdomen/near the stomach, I would be more inclined to think it is the partially treated heartburn. Diverticulosis, just having benign out pouches in the large intestine, doesn't cause symptoms; if they become inflamed, diverticulitis results causing symptoms in the lower abdomen. Keep working with your doc on heartburn therapy. Good wishes:) Read more
Still feeling heartburn pain in chest 8 months after cholecystectomy. Tried sucralfate still in pain. Should I ask for an ERCP to check bile duct/flow?
The same as GERD: The treatment is the same for both gerd and silent gerd. Low acidic foods and/or medications such as h2 blockers or proton pump inhibitors can relieve symptoms, if you have them. Speak with your doctor about which plan is most appropriate for you. Read moreSee 1 more doctor answer
My Husband is experiencing heartburn (gerd). The following also describes him: Obesity. What should he do?
Lose weight (:: Please share this with him: Approaches to heartburn include: elevating the head of the bed, not wearing tight clothes that cinch the abdomen, avoiding meals late at night, waiting at least 3 hours after a meal to lie down, not allowing body weight to be excessive, not smoking, acupuncture, hypnosis, ginger tea, relaxation and medications such as antacids, Proton pump inhibitors or H-2- receptor Read moreSee 1 more doctor answer
If PPIs and diet only help a little with heartburn and other GERD symptoms, can anything else be done besides surgery?
Yes: On diet, want to ensure cutting back drastically on caffeine, coffee, alcohol, fatty/fried foods, too much acidic or spicy foods (some good), red meats. Lose weight. Keep blood pressure and diabetes (if applicable) in control. Exercise daily. Stay sitting or standing at least 30 min after any meal. Sleep on a regular schedule. Control stress. These all help with GERD unless hiatal hernia present. Read moreSee 1 more doctor answer
I have a lot of heartburn. Some weeks I can have none but than others, its constant! Acid reflux? Gerd? How can I know?
I have GERD and have being having heartburn symptoms. I'm taking zantac (ranitidine) now daily and I still have heartburn. What medication is best for heartburn?
PPI: Proton pump inhibitor. This class of medications typically works the best for reflux disease. It is advisable over to use this for about three months, and then try and wean yourself off and see how the symptoms are. Do this with the knowledge of your primary care provider. They might need to send you for more tests should medication fail. Hope this helps! Read more
Prevent/Control GERD: Avoid foods & behavior that delay stomach emptying &/or relax the lower esophageal sphincter--spicy, greasy food, mints, alcohol, tobacco, chocolate, tomato-based products, caffeinated & fizzy drinks, eating before bedtime. Lose weight. Elevate head of bed on blocks. Use otc acid blockers for relief (h2's: tagamet, zantac, (ranitidine) pepcid; ppi's: prilosec, prevacid, zegerid). See a GI doctor if persistent. Read moreSee 1 more doctor answer
GERD: Gerd is always associated with symptoms! . If you don't have symptoms you don't have Gerd. What makes you think something is wrong? Read more